Hokkaido Workshop on Particle Physics at Crossroads

Asia/Tokyo
Hokkaido university (Sapporo campus)

Hokkaido university (Sapporo campus)

https://www.global.hokudai.ac.jp/about/access-maps/sapporo-campus-map/
Ryuichiro KITANO
Description

Particle physics is at crossroads: the Standard Model is confirmed with unprecedented precision after decades of experimental explorations, and yet it offers no explanation to some of the most profound scientific puzzles such as the nature of dark matter and dark energy. Moreover, past theoretical guiding principles such as naturalness have not bore fruit in experimental searches. Quo vadis particle physics?

Pondering on the future, we would like to gather a small group of theoretical and experimental experts in an informal setting to evaluate the current state of affairs and devise future strategies, all surrounded by the natural beauty of Hokkaido in the winter.

In this inaugural workshop, we plan to devote a significant amount of effort to the muon as a common thread between a very high energy collider and other low energy precision tests of the Standard Model, as well as their possible synergies. Complementary probes via dark sectors, neutrinos and axions, as well as quantum measurements and quantum sensing, will also be covered.

 

Organizers:
Shusei Kamioka (KEK)
Ryuichiro Kitano (KEK)
Ian Low (Northwestern U./ANL)
Ryutaro Matsudo (National Taiwan U.)
Tsutomu Mibe (KEK)
Shinji Ogawa (Kyushu U.)
Shohei Okawa (KEK)
Osamu Seto (Hokkaido U.)

 

This workshop is sponsored by the JSPS KAKENHI grants, "Promotion of muon particle physics in an international framework," JP22K21350, "Fusion of analytical and numerical methods for the quantum world of elementary particles and the Universe," JP19H00689, and the U.S.-Japan Science and Technology Cooperation Program in High Energy Physics.

Participants
  • Andre de Gouvea
  • Andrea Wulzer
  • Christophe Grojean
  • Daniel Schulte
  • Genta Osaki
  • Gordan Krnjaic
  • Ian Low
  • Isabel Ojalvo
  • Joe Sato
  • Juntaro Wada
  • Karri DiPetrillo
  • Katsuya Yonehara
  • Kei Yamamoto
  • Kento Asai
  • Koji Nakamura
  • Koji Tsumura
  • Lukas Treuer
  • Mark Palmer
  • Masahiro Ibe
  • Masato Kimura
  • Mitsuhiro Yoshida
  • Nathaniel Craig
  • Osamu Seto
  • Patrick Fox
  • Patrick Meade
  • Ryosuke Sato
  • Ryoto Takai
  • Ryuichiro Kitano
  • Ryutaro Matsudo
  • Satoshi Mihara
  • Satoshi Shirai
  • Shang-Fu Wei
  • Shinji OGAWA
  • Shinya Kanemura
  • Sho Sugama
  • Shohei Okawa
  • Shusei KAMIOKA
  • Taikan Suehara
  • Takeo Moroi
  • Tsutomu Mibe
  • Wen Yin
  • Yasuhiro Okada
  • Yohei Ema
  • Yoni Kahn
  • Yuichiro Nakai
  • Yusuke Uchiyama
  • Zhen Liu
    • 9:00 AM 10:00 AM
      Registration 1h
    • 10:00 AM 10:10 AM
      Session: Opening remarks
    • 10:10 AM 12:00 PM
      Session: Neutrino physics/light particles
      • 10:10 AM
        TBD 40m
        Speaker: Andre de Gouvea (Northwestern University)
      • 10:50 AM
        TBD 40m
        Speaker: Joe Sato (Yokohama National University)
      • 11:30 AM
        TBD 30m
        Speaker: Asai Kento (ICRR, the University of Tokyo)
    • 12:00 PM 1:30 PM
      Lunch break 1h 30m
    • 1:30 PM 3:00 PM
      Session: Cosmology
      • 1:30 PM
        TBD 30m
        Speaker: Masato Kimura (KEK)
      • 2:00 PM
        TBD 30m
        Speaker: Gordan Krnjaic (Fermilab & University of Chicago)
      • 2:30 PM
        TBD 30m
        Speaker: Koji Tsumura (Kyushu University)
    • 3:00 PM 3:20 PM
      short break 20m
    • 3:20 PM 4:20 PM
      Session: Particle physics and cosmology
      • 3:20 PM
        TBD 30m
        Speaker: Patrick Fox (Fermilab)
      • 3:50 PM
        TBD 30m
        Speaker: Shohei Okawa (KEK)
    • 4:20 PM 4:40 PM
      short break 20m
    • 4:40 PM 5:40 PM
      Session: Student session
      • 4:40 PM
        T-violation of neutrino oscillation at µTRISTAN 10m
        Speaker: Sho Sugama (Tokyo Metropolitan U.)
      • 4:50 PM
        TBD 10m
        Speaker: Lukas Treuer (KEK)
      • 5:00 PM
        TBD 10m
        Speaker: Ryoto Takai (KEK)
      • 5:10 PM
        TBD 10m
        Speaker: Shang-Fu Wei (U. Tokyo)
      • 5:20 PM
        TBD 10m
        Speaker: Genta Osaki (U. Tokyo)
      • 5:30 PM
        Thermal Leptogenesis in the Minimal Gauged U(1)Lμ−Lτ Model 10m
        Speaker: Juntaro Wada (U. Tokyo)
    • 6:00 PM 8:00 PM
      Reception at Central Cafeteria (2nd floor) 2h Central Cafeteria 2nd floor

      Central Cafeteria 2nd floor

    • 9:00 AM 10:00 AM
      Session: Cosmology
      • 9:00 AM
        On Stability of Fermionic Superconducting Current in Cosmic String 30m
        Speaker: Masahiro Ibe (ICRR)
      • 9:30 AM
        Dark Supercooled Phase Transition 30m
        Speaker: Yuichiro Nakai (Shanghai Jiaotong U.)
    • 10:00 AM 10:20 AM
      Short break 20m
    • 10:20 AM 12:10 PM
      Session: FCC/ILC
      • 10:20 AM
        TBD 40m
        Speaker: Christophe Grojean (DESY)
      • 11:00 AM
        International Linear Collider: status of studies and situations 40m
        Speaker: Taikan Suehara (ICEPP)
      • 11:40 AM
        TBD 30m
        Speaker: Shinya Kanemura (Osaka U.)
    • 12:10 PM 1:30 PM
      Lunch break 1h 20m
    • 1:30 PM 3:00 PM
      Session: MuC/muTRISTAN
      • 1:30 PM
        TBD 30m
        Speaker: Zhen Liu (U. Minnesota)
      • 2:00 PM
        TBD 30m
        Speaker: Ryutaro Matsudo (National Taiwan U.)
      • 2:30 PM
        Design study of muTRISTAN 30m
        Speaker: Mitsuhiro Yoshida (KEK)
    • 3:00 PM 3:20 PM
      short break 20m
    • 3:20 PM 4:50 PM
      Session: Detector studies
      • 3:20 PM
        TBD 30m
        Speaker: Karri DiPetriello (U. Chicago)
      • 3:50 PM
        TBD 30m
        Speaker: Isobel Ojalvo (Princeton)
      • 4:20 PM
        Development of silicon tracking detector with precise timing and spatial resolution 30m
        Speaker: Koji Nakamura (KEK)
    • 9:00 AM 10:20 AM
      Session: report from KEK and P5
      • 9:00 AM
        Plan of future KEK projects 40m
        Speaker: Yasuhiro Okada (KEK)
      • 9:40 AM
        TBD 40m
        Speaker: Mark Palmer (Brookhaven)
    • 10:20 AM 10:40 AM
      Short break 20m
    • 10:40 AM 12:00 PM
      Session: Muon collider physics
      • 10:40 AM
        The Muon Collider 40m
        Speaker: Daniel Schulte (CERN)
      • 11:20 AM
        TBD 40m
        Speaker: Andrea Wulzer (Barcelona, IFAE)
    • 12:00 PM 1:30 PM
      Lunch break 1h 30m
    • 1:30 PM 3:30 PM
      Session: Muon collider physics
      • 1:30 PM
        TBD 40m
        Speaker: Patrick Meade (Stony Brook)
      • 2:10 PM
        TBD 40m
        Speaker: Nathaniel Craig (UC Santa Barbara)
      • 2:50 PM
        TBD 40m
        Speaker: Katsuya Yonehara (FNAL)
    • 3:30 PM 3:50 PM
      Short break 20m
    • 3:50 PM 5:20 PM
      Session: Advanced muon experiments
      • 3:50 PM
        TBD 30m
        Speaker: Shusei KAMIOKA
      • 4:20 PM
        TBD 30m
        Speaker: Yusuke Uchiyama (KEK)
      • 4:50 PM
        TBD 30m
        Speaker: Shinji OGAWA (Kyushu University)
    • 6:00 PM 9:00 PM
      Banquet 3h Sapporo Beer Garden

      Sapporo Beer Garden

      9-2-10, Kita7Jo, Higashi-ku, Sapporo, Hokkaido, 065-0007
    • 9:00 AM 10:40 AM
      Session: Particle physics and cosmology
      • 9:00 AM
        TBD 40m
        Speaker: Takeo Moroi (U. Tokyo)
      • 9:40 AM
        TBD 30m
        Speaker: Yohei Ema
      • 10:10 AM
        TBD 30m
        Speaker: Satoshi Shirai
    • 10:40 AM 11:00 AM
      Short break 20m
    • 11:00 AM 1:00 PM
      Session: Particle physics and cosmology
      • 11:00 AM
        TBD 30m
        Speaker: Yoni Kahn (U. Illinois)
      • 11:30 AM
        TBD 30m
        Speaker: Wen Yin (Tohoku U.)
      • 12:00 PM
        TBD 30m
        Speaker: Kei Yamamoto (Hiroshima Inst. Tech.)
      • 12:30 PM
        TBD 30m
        Speaker: Ryosuke Sato
    • 1:00 PM 1:10 PM
      Closing 10m